MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-7-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the concerto implant coil was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened concerto implant coil outer carton, and a dispenser coil.Damage location details: the concerto implant coil was returned within an introducer sheath which was found to be applied incorrectly with the wavelock facing towards the distal end of the implant coil.The introducer sheath was returned in good condition.The pushwire was found to be bent at 7.1cm from the proximal end; however, the pushwire was found to be bent within the introducer sheath at 41.8cm and kinked at 25.8cm from the distal end.The concerto implant coil was found to be broken off and not returned.The implant coil was not returned for further assessment.No indication of the release wire being pulled was visible.The concerto pushwire was unable to advance out of the introducer sheath due to resistance.No other anomalies were observed.Testing/analysis (including sem reports): the concerto implant coil tip was unable to be measured due to the damaged condition.The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm) which was found to be within specification (specification 0.47mm +0.05mm/-0.00mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was able to be confirmed; however, the root cause could not be determined.The concerto implant coil was returned with the pushwire damaged (bends/kinks), and the implant coil broken off (not returned).Advancing the implant coil against the reported resistance could lead to possible damage.No report of the devices and any accessory devices being prepared as indicated in the instructions for use (ifu) was mentioned.Possible causes for resistance are, but are not limited to damage during preparation, overtightening of rhv, and improper hubbing technique.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the use of a concerto helix 7mm x 30cm coil, there was resistance, and the coil became stuck in the sheath.No patient complications have been reported as a result of this event.
 
Event or Problem Description
2025-jan-17 e2 (rep, for): no new information.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21679134
Report Number2029214-2025-00751
Device Sequence Number18077702
Product Code KRD
UDI-Device Identifier00847536044968
UDI-Public00847536044968
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model NumberNV-7-30-HELIX
Device Catalogue NumberNV-7-30-HELIX
Device Lot Number224676535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/24/2025
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown